Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change of pep
Feb 1, 2012

Hi Doctor -

I was wondering if changing PEP reduces it effectiveness.I woudl assume it is ideal to remain on the same meds but I developed a rash to Prezista and my MD decided to take me off of it and put me on Combivir and Isentress.When I was taking Prezista, I was also taking Norvir and Truvada.I am extremely anxious and have been reassured many times that my exposure was "insignificant" but I am still worried.What are your thoughts about the change?I suppose at this point it is too late to matter since the change happened last Thrusday.There was no delay in treatment... Thanks.I guess I was just thinking that if the virus is in me (hopefully not!) and the orignal meds were supressing it or reducing its replication, then would switching the meds make the virus not respond as well or not at all perhaps?But do they work in a similar manner so you would expect it be doing the same thing?I guess this all comes from my clear lack of understadning of how medication works. For eace of mind, i think I would have rather lived with the rash but I suppose the allergy could have become worse.Again thank you doctor

Response from Dr. Henry

Switching an HIV regimen due to side effects (whether in PEP or for known HIV infection) is a common manuver and generally should not significantly impact effectiveness of PEP unless some clear problem for drug interaction standpoint (for protease inhibitor to raltegravir switch should be no problem). KH



Previous
going crazy feeling like something is wrong with my body after 2 years of haart!
Next
can i take lipo6 weight loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement